| Model Number |
8FEN |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Codes |
Dyspnea (1816); Hypoventilation (1916)
| Date of Event |
01/30/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the tracheostomy cannula broke in the middle on the fifth day of usage, as shown in the attached video, which made the oxygen flow not reach its maximum through the patient's lungs and cause her to not breathe normally.The patient continued using the device in the icu.Ent specialist conveyed about the cannula treatment.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection of the video showed a patient with the tracheostomy tube in use and it was observed that the physician can detach the inner cannula from the tracheostomy tube.However, it's not clear if the dot of the twist lock matches with the other dot to ensure the proper connection.It was reported that the tracheostomy cannula broke in the middle.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: verify that the twist-lock connector engages securely after each use.If parts become worn or loose, immediately report this to your physician for prompt replacement of the tracheostomy tube.To lock the decannulation plug in place, hold the swivel neck plate firmly with your fingertips and twist the decannulation plug clockwise past the locking detent one quarter turn.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.